MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a penumbra system 3max reperfusion catheter (3maxc), and a neuron max 6f 088 long sheath (neuron max).During the procedure, he physician advanced the jet7 over the 3maxc and through the neuron max to the target location.The physician then removed the 3maxc and completed the first pass.Subsequently, while retracting the jet7, the physician experienced resistance and fractured the mid-shaft of the jet7 within the neuron max.It was reported that part of the distal segment of the jet7 was in the neuron max and the other part was in the patient.Therefore, the physician removed the neuron max containing the distal segment of the jet7.The procedure was completed using a new jet7, a new 3maxc, and a new neuron max.It should be noted that there was no alleged malfunction and or deficiency against the first 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was fractured and revealed stretching near the fractured location.If the jet7 is retracted against resistance, damage such as stretching may occur.Subsequently, further retraction of a stretched device may worsen to a fracture.Based on the reported event, the root cause of resistance could not be determined.Evaluation also revealed a kink and fracture distal to the strain relief.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16558417
Report Number3005168196-2023-00104
Device Sequence Number20224135
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public814548019925
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC00002587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date06/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Date Report Sent to FDA01/01/2005